MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XTQ160
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was not confirmed, the device evaluation found that the biopsy channel was checked with a borescope and no foreign body was found, the channel was suctioned with air / water and nothing came out and no restrictions were felt.The cleaning, disinfection, and sterilization (cds) was not performed by the customer before the device was returned to olympus for repair.Additional findings include the following: the plastic distal end cover had dents / scratches, the bending section cover adhesive had a crack / was catching cotton / had discoloration, the objective lens cement was peeling, the light guide lens cement was peeling, the image had a halo due to the objective lens adhesive peeling, the light guide tube had superficial scratches / buckles (which did not affect the functionality), the scope connector had a customer label, the angulation in the up direction was low, the up / down knob was loose, and the right / left / up / down control knob movements were loose.The investigation is ongoing, a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the evis exera gastrointestinal videoscope had a foreign body stuck inside of the scope.The issue was found during a therapeutic endoscopic retrograde cholangiopancreatography (ercp) spyglass procedure, the procedure was completed with a similar device, and without delay.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, the suggested event ¿foreign material clogged in the device¿ was not confirmed.It could not be specified what the foreign material was and the root cause of the remaining foreign material.There was deviation from instructions for use (ifu) in reprocessing steps for the area where the foreign material remained.No physical damage to the device was confirmed where the foreign material remained.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 6 years since the subject device was manufactured.The suggested event is detectable/preventable by handling the device in accordance with the following ifu.Ifu states the detection method in evis exera gif type xtq160 operation manual chapter 3 preparation and inspection.Ifu states the preventative measures in evis exera gif type xtq160 reprocessing manual chapter 3 cleaning, disinfection and sterilization procedures.The cause of the reported event cannot be conclusively determined.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17868768
Report Number9610595-2023-14576
Device Sequence Number7601552
Product Code FDS
UDI-Device Identifier04953170339837
UDI-Public04953170339837
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XTQ160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown